Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 28, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 6, 2008, 3:14 AM EDT for Broward County, Miami-Dade County, Florida. It took effect at May 6, 2008, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2008, 3:14 AM EDT (07:14 UTC)
- In effect from
- May 6, 2008, 12:00 PM EDT
- Expired
- May 6, 2008, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1377 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 060714 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 314 AM EDT TUE MAY 6 2008 FLZ073-060815- /O.CAN.KMFL.FW.A.0019.080506T1600Z-080506T2300Z/ INLAND MIAMI DADE- 314 AM EDT TUE MAY 6 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FIRE WEATHER WATCH FOR INLAND MIAMI-DADE COUNTY FOR THIS AFTERNOON INTO THIS EVENING. THE EAST AND WEST COAST SEA BREEZES SHOULD DEVELOP LATE THIS MORNING INTO EARLY THIS AFTERNOON...AND PUSH INLAND INTO WESTERN MIAMI-DADE COUNTY THROUGH THE AFTERNOON HOURS. THIS WILL ALLOW FOR THE DEW POINTS TO FALL INTO THE MID TO UPPER 50S EARLY THIS AFTERNOON...BEFORE REBOUNDING BACK INTO THE LOWER TO MID 60S BY LATE AFTERNOON. TEMPERATURES THIS AFTERNOON WILL ALSO BE IN THE UPPER 80S TO AROUND 90 OVER THE AREA. SO THE RELATIVE HUMIDITIES SHOULD ONLY FALL BELOW THE 35 PERCENT FOR 2 TO 3 HOURS BEFORE REBOUNDING ABOVE THE 35 PERCENT CRITICAL LEVEL. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN CANCELLED FOR INLAND MIAMI-DADE COUNTY FOR THIS AFTERNOON INTO THIS EVENING. $$ FLZ063-066-067-070-071-070000- /O.UPG.KMFL.FW.A.0019.080506T1600Z-080506T2300Z/ /O.NEW.KMFL.FW.W.0028.080506T1600Z-080507T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 314 AM EDT TUE MAY 6 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER WEATHER WILL WORK INTO THE NORTHERN AND CENTRAL INTERIOR AREAS OF SOUTH FLORIDA TODAY FROM THE NORTH. THIS WILL ALLOW FOR THE DEW POINTS TO FALL TO AROUND 50 OVER THE NORTHWEST INTERIOR AREAS TO LOWER TO MID 50S OVER THE CENTRAL INTERIOR AREAS OF SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. TEMPERATURES WILL ALSO BE AROUND 90 OVER THIS SAME AREA THIS AFTERNOON. SO THE RELATIVE HUMIDITIES WILL BE CAPABLE OF FALLING BELOW 35 PERCENT FOR MORE THAN 4 HOURS THIS AFTERNOON INTO THIS EVENING OVER THE NORTHWEST AND CENTRAL INTERIOR AREAS OF SOUTH FLORIDA. THEREFORE...THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR GLADES...HENDRY...INLAND PALM BEACH...INLAND COLLIER...AND INLAND BROWARD COUNTIES FROM NOON UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BAXTER
1 follow-up statement
000 WWUS82 KMFL 061909 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 309 PM EDT TUE MAY 6 2008 FLZ073-070000- /O.EXA.KMFL.FW.W.0028.000000T0000Z-080507T0000Z/ INLAND MIAMI DADE- 309 PM EDT TUE MAY 6 2008 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES ACROSS PORTIONS OF INLAND MIAMI DADE COUNTY ARE EXPECTED TO REMAIN BELOW 35 PERCENT FOR FOUR OR MORE HOURS THIS AFTERNOON AND EARLY EVENING. THEREFORE...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ063-066-067-070-071-070000- /O.CON.KMFL.FW.W.0028.000000T0000Z-080507T0000Z/ GLADES-HENDRY-INLAND PALM BEACH-INLAND COLLIER-INLAND BROWARD- 309 PM EDT TUE MAY 6 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL BE CAPABLE OF FALLING BELOW 35 PERCENT FOR MORE THAN 4 HOURS THIS AFTERNOON INTO THIS EVENING OVER THE NORTHWEST AND CENTRAL INTERIOR AREAS OF SOUTH FLORIDA. THEREFORE...A RED FLAG WARNING FOR GLADES...HENDRY...INLAND PALM BEACH...INLAND COLLIER...AND INLAND BROWARD COUNTIES IS IN EFFECT FROM THIS AFTERNOON UNTIL 8 PM EDT THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 3:04 AM EDT, 10 minutes earlier.
Area forecast discussion, May 6, 3:04 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 304 AM EDT TUE MAY 6 2008 TROUGH SYSTEM...ALOFT ALL THE WAY DOWN TO THE SURFACE...HAS MOVED E OF THE S FLA AREA WITH JUST A FEW SHOWERS OVER THE GULF STREAM OFF THE BROWARD AND PALM BEACH COUNTY COAST....MOVING EASTWARD. .DISCUSSION...DRY AND WARM TODAY THROUGH THU. CURRENTLY HIGH PRES ALOFT OVER GULF AND S GREAT PLAINS WITH SURFACE HIGH PRES OVER THE SE U.S. AN UPPER LOW PRES SYSTEM OVER THE SOUTHERN ROCKIES MOVES NE...THE HIGH PRES SYSTEMS MOVE E AND AS THE UPPER LOW RIDES UP OVER THE UPPER RIDGE...UPPER FLOW THAT HAS BEEN NW AND DRY BECOMES ZONAL AND THE SURFACE HIGH MOVES E ENOUGH TO DEVELOP A S TO SW SURFACE FLOW WITH A TAD INCREASE IN ATMOSPHERIC MOISTURE. BUT UPPER SOUND -INGS MAINTAIN A DRY MID LEVEL CAP WHICH SHOULD QUELL CONVECTION /SHOWERS THROUGH THU. GFS INDICATES SOME SHOWER ACTIVITY FRI BUT THIS QUITE DIFFERENT FROM PREVIOUS RUNS AS HIGH PRES ALL LEVELS PRETTY MUCH PREVAILED PREVIOUSLY. AT THIS TIME WILL KEEP FRI DRY AS WELL AS SAT AND SUN. GFS/MEX INDICATE AN SIGNIFICANT POPS IN -CREASE MON AS A DEEPER UPPER TROUGH AND FRONT MOVES TOWARD/THROUGH? S FLA THEN DRYING OUT TUE. WILL INTRODUCE SOME POPS MON. && .AVIATION...VFR CONDITIONS WILL CONTINUE OVER ALL OF SOUTH FLORIDA TAF SITES TODAY INTO TONIGHT. THE WINDS WILL BE WESTERLY THROUGH 18Z...BEFORE SWINGING TO A SOUTHEAST DIRECTION ALONG THE EAST COAST TAF SITES. THE SPEEDS WILL REMAIN BELOW 10 KNOTS THROUGH THIS MORNING BEFORE INCREASING TO AROUND 10 KNOTS DURING THE AFTERNOON HOURS. THE WX WILL ALSO REMAIN DRY. && .MARINE...NO HIGHLIGHTS AS WINDS LESS THAN 15 KTS WITH SEAS 4 FT OR LESS THROUGH THE PERIOD. && .FIRE WEATHER...ALL MODELS RUNNING 3 TO 5 DEGREES BELOW ACTUAL VALUES AT 06Z. HAVE SHAVED DEW POINTS ACCORDINGLY. DIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING FOR GLADES...HENDRY...EAST COLLIER...WESTERN PALM BEACH AND WESTERN BROWARD COUNTIES FOR 4 OR MORE CONSECUTIVE HOURS OF RH BELOW 35%. HAVE DROPPED WESTERN MIAMI -DADE COUNTY AS ONLY 2 TO 3 HOURS CAN BE EXPECTED AS THE MERGING OF THE W AND E COAST SEA BREEZES WILL BRING THE DEW POINTS UP. RH VALUES NEAR 35% FOR WED BUT APPEARS AT THIS TIME NO HIGHLIGHTS TO BE ISSUED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 86 70 85 73 / - - - - FORT LAUDERDALE 85 71 84 75 / - - - - MIAMI 87 70 86 74 / - - - - NAPLES 84 68 86 70 / 0 - - - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...RED FLAG WARNING FLZ063-FLZ066-FLZ067-FLZ070-FLZ071 NOON UNTIL 800 PM. AM...NONE. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...54/BB
Hazardous weather outlook, May 5, 8:26 PM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 826 PM EDT MON MAY 5 2008 FLZ063-066>075-168-172>174-061230- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 823 PM EDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.